Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 285, NWS Shreveport, LA

August 21, 2000Bossier Parish, Caddo Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 21, 2000, 4:54 PM CDT for Bossier Parish, Caddo Parish, Louisiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 21, 2000, 4:54 PM CDT (21:54 UTC)
Expired
Aug 21, 2000, 5:30 PM CDT
In force
36 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Bossier Parish, LA, Caddo Parish, LA

The radar

The Shreveport radar (KSHV), 14 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.9 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 496 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
496 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
1786 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 212155
SVRSHV
LAC015-017-212230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
454 PM CDT MON AUG 21 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOSSIER PARISH IN LOUISIANA
  CADDO PARISH IN LOUISIANA

* UNTIL 530 PM CDT

* AT 454 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM OVER BOSSIER CITY...MOVING
  WEST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR SHREVEPORT AT 525 PM CDT

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  BOSSIER PARISH IN LOUISIANA
  CADDO PARISH IN LOUISIANA
UNTIL 530 PM CDT.

LAT...LON 3246 9357 3260 9363 3257 9388 3236 9384

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:45 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Aug 21, 2:45 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 PM CDT MON AUG 21 2000

HIGH PRESSURE RIDGE WILL CONTINUE TO REMAIN STATIONARY OVER THE FOUR
STATE REGION THROUGH THE FORESEEABLE FUTURE. MOISTURE FROM THE EAST
HAS MADE ITS WAY INTO THE EASTERN PORTIONS OF THE CWA AS EVIDENT BY
ISOLATED TO WIDELY SCATTERED CONVECTION. MORE THAN LIKELY...THIS
AREA OF MOISTURE WILL BE AROUND FOR A DAY OR TWO...SO CONTINUING
WITH WIDELY SCATTERED AFTERNOON AND EVENING POPS EASTERN ZONES.
ADJACENT AREAS WILL EXPERIENCE SOME ISOLATED ACTIVITY AS PRECIP
BUILDS AND MOVES EAST AND DISSIPATES AS THE CONVECTION ENCOUNTERS
DRIER AIR. THE MOISTURE IS HAVING LITTLE EFFECT ON AFTERNOON
TEMPERATURES...AND THE HIGHER DEWPOINTS ARE RESULTING IN HIGHER HEAT
INDICES. THUS WILL HIGHLIGHT EAST ZONES WITH AFTERNOON HEAT INDEX
VALUES NEAR 105 FOR TUESDAY.

MOS TEMPS STILL TOO LOW IN MOST CASES...SO WILL CONTINUE WITH
PERSISTENCE.

SHV 075/102 076/102 11-1
MLU 073/101 074/100 2211
TXK 076/101 076/102 -1--
TYR 076/100 077/100 0000
LFK 071/101 070/100 2211

.SHV...NONE.

14

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.